It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vitamins & Supplements Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-03-2004, 10:02 AM   #1
Member
 
Join Date: Jan 2004
Posts: 72
Juliebrat HB User
Constipation from these vitamins?

I started taking calcium, magnesium and zinc along with my regular multivitamin a few days ago, and before taking these I was a regular in the bathroom with no problems. Now, since taking these I find going #2 is literally a pain in my butt with straining and a feeling like I haven't gone all the way. I want to stick with these vitamins because they are supposed to be good on a low oxalate diet and cause a more alkaline blood level and they are supposed to also be good at combating yeast problems. So, I guess my question is, how long do you think it will take to get regular again on these? Should I take something like fibercon in the meantime?

 
Old 02-03-2004, 12:37 PM   #2
Inactive
 
Join Date: Oct 2003
Location: CT USA
Posts: 84
NatApoth2003 HB User
Re: Constipation from these vitamins?

Is the calcium you are taking one that contains the carbonate form of calcium? If so, that may the culprit. Carbonate is a very poor choice of calcium as it is poorly absorbed, can cause various other problems such as bone spurs, stones and in some cases, inhibits nutrient absorption. The optimum choice would be citrate or citrate malate or MCHA, as these rarely cause the above issues and is much higher in bioavailability. M

 
Sponsors Lightbulb
   
Old 02-03-2004, 02:49 PM   #3
Member
 
Join Date: Jan 2004
Posts: 72
Juliebrat HB User
Re: Constipation from these vitamins?

Quote:
Originally Posted by NatApoth2003
Is the calcium you are taking one that contains the carbonate form of calcium? If so, that may the culprit. Carbonate is a very poor choice of calcium as it is poorly absorbed, can cause various other problems such as bone spurs, stones and in some cases, inhibits nutrient absorption. The optimum choice would be citrate or citrate malate or MCHA, as these rarely cause the above issues and is much higher in bioavailability. M

I just looked at the bottle and it sure is the calcium carbonate kind. So, I should get a citrate one? I'll go to the health food store instead of Target, since I don't think they had any other kind. Thanks much!!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
bloating constipation eating disorder etc firedancer Irritable Bowel Syndrome (IBS) 24 08-06-2011 07:58 AM
constipation help please! 2stuffed Pain Management 12 05-26-2011 04:27 PM
Bowel disorder::: No sex drive, appetite, constipation?? Helppp pleasee ThaTruth Bowel Disorders 1 01-13-2010 03:56 PM
Constipation!! h19 Pregnancy 13 11-03-2008 02:30 PM
7 weeks pregnant and having bad....Constipation! missmeliss Pregnancy 7 06-01-2008 05:56 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



jenj770 (15), MyCat55 (5), jonnstar (3), captjane (3), itburns2004 (2), MISSYJOY (2), janewhite1 (2), bdrunner79 (2), mycatsmom (2), Fieryimp (2)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:06 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!